Alert archive / Michigan / Small Craft Advisories in 2019

Small Craft Advisory 41, NWS Gaylord, MI

May 25, 2019

NWS Gaylord, MI issued this small craft advisory at May 25, 2019, 3:09 AM EDT. It took effect at May 25, 2019, 2:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 25, 2019, 3:09 AM EDT (07:09 UTC)
In effect from
May 25, 2019, 2:00 PM EDT
Expired
May 25, 2019, 10:30 PM EDT
In force
9 hr
Issued by
NWS Gaylord, MI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 25, 3:07 AM EDT, 2 minutes earlier.

Area forecast discussion, May 25, 3:07 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
307 AM EDT Sat May 25 2019

.NEAR TERM...(Today through Tonight)
Issued at 307 AM EDT Sat May 25 2019

...Warmer today with chances of showers and storms...

High Impact Weather Potential...A few strong to marginally severe
storms early this morning...with damaging winds and large hail the
primary threats.

Pattern Synopsis/Forecast...Low pressure has reached the Minnesota/
Canadian border early this morning. Associated warm front is lifting
thru Wisconsin and Lower Michigan attm...producing several areas of
showers and thunderstorms across this region. Shower and
thunderstorm activity is steadily increasing across our CWA in
response to increasing low level moisture and strengthening
instability north of the warm front. Strengthening low level jet is
certainly lending in hand in updraft organization and maintenance.

As we head into today...warm front will continue to lift into Lower
Michigan very early this morning...with the upstream wind shift line
sliding thru our region by mid to late morning. Strengthening low
level jet across Lower Michigan coinciding with increasing
destabilization (MUCAPES building to 1000-1500 J/KG) within the 850
mb theta e ridge axis will lend to continued development of
widespread showers and thunderstorms as the warm front lifts thru
Lower Michigan early this morning. SPC has dropped our area in the
general thunder category...but given the window of descent shear
that develops early this morning as the low level jet punches into
our region...still cannot rule out an isold strong/marginally severe
storm with damaging winds and large hail the primary threats.
Shower/thunderstorm chances will quickly diminish after 12Z as the
initial wind shift line slides thru the region during the remainder
of the morning hours.

Arrival of upstream cold front will not take place until
tonight...so ongoing WAA ahead of the cold front combined with the
potential for some sunshine this afternoon will push high temps into
the mid 70s to near 80 degrees across much of Northern Lower
Michigan (cooler near the lakeshores). Afternoon highs in Eastern
Upper Michigan will reach into the mid 60s to around 70 as they will
remain north of the warm front.

Associated cold front will sweep thru Michigan tonight...shifting
winds from SW to N as CAA begins. Renewed chances of showers and a
few thunderstorms will take place from NW to SE across our CWA...
beginning in the afternoon for Eastern Upper Michigan and the
Straits area and then progressing thru Northern Lower Michigan
during the evening hours. Severe storms are not expected during this
time. Dry conditions will return overnight under partly cloudy skies
as high pressure begins to build into the region. Overnight lows
will range from the mid 40s in Eastern Upper Michigan to the mid 50s
near Saginaw Bay as CAA continues.

&&

.SHORT TERM...(Sunday through Monday)
Issued at 307 AM EDT Sat May 25 2019

High Impact Weather Potential: None

Primary Forecast Concerns/Challenges: Timing of precipitation Monday
afternoon/evening.

Pattern Synopsis/Forecast...

High pressure will continue to provide northern Michigan with
precipitation free weather through at least early Monday. Models
differ a bit on the timing of the next precipitation threat for
Monday as an area of low pressure over the central Great Plains
draws Gulf moisture on southerly winds to the forecast area. This
along with a warm front from aforementioned low pressure will
produce chances of showers and possibly thunderstorms as it treks
closer to northern Michigan. High temperatures will be a bit cooler
Sunday as we sit on the eastern periphery of said high
pressure...producing a northerly flow. Temperatures will warm
slightly Monday, although the increased cloudiness ahead of the warm
front will inhibit much warmer temperatures than Sunday will see.

&&

.LONG TERM...(Monday night through Friday)
Issued at 307 AM EDT Sat May 25 2019

High Impact Weather Potential: Minimal. An overall wet and cool-ish
week ahead.

Northern Michigan will remain on the northern periphery of ridging
anchored over the SE/Gulf coast states through at least midweek with
more of less zonal flow across the Great Lakes and stalled boundary
draped across the lower lakes/Ohio Valley region. Aforementioned low
pressure ejecting out of the plains along the boundary is still
looking to bring a round of rainfall through the region Monday night
into Tuesday, with another wave and round of showers later Tuesday
into Wednesday. Longer range guidance today continues to advertise a
fairly substantial closed low and core of cold air dropping down out
of Canada into the Great Lakes for the latter half of the week.
Guidance (ECMWF in particularly) is not quite as cold in Great Lakes
vs yesterdays solutions. But regardless...more shower potential
while temperatures get knocked back to several degrees below normal
to bring a close to Meteorological "spring" 2019.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1133 PM EDT Fri May 24 2019

Showers and thunderstorms expected late tonight. MVFR to IFR
conditions very late tonight and much of Saturday.

Parent low pressure will move from far nw MN to far northern
Ontario. A weaker low will cross MI early Saturday. Showers and
thunderstorms are expected to develop late tonight, mainly after
06z. Occasional MVFR/IFR vsby restrictions are possible. As precip
is departing, a longer period of cig restrictions are forecast
for very late tonight and much of Saturday. IFR cigs are progged
at APN/MBL, and MVFR at TVC/PLN.

Se winds will veer south tonight, and sw Saturday, and will be a
touch gusty at times. Some LLWS is possible tonight.

&&

.MARINE...
Issued at 307 AM EDT Sat May 25 2019

Winds and waves will reach SCA criteria this afternoon into early
evening across portions of our Lakes Michigan and Huron nearshore
areas along and ahead of an approaching front. Widespread showers
and thunderstorms will impact much of our region this morning...with
some diminish in the afternoon as the initial front slides east of
Michigan. A cold front will sweep thru Michigan tonight...providing
small chances of shower and a few storms. Cooler and drier air will
filter into the region in the wake of the cold front late
tonight...with dry weather expected for Sunday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 2 PM this afternoon to 8 PM EDT this
     evening for LHZ345-347.
LM...SMALL CRAFT ADVISORY from 2 PM this afternoon to 8 PM EDT this
     evening for LMZ342-344>346.
LS...NONE.
&&

NEAR TERM...MR
SHORT TERM...TL
LONG TERM...TL
AVIATION...JZ
MARINE...MR
Hazardous weather outlook, May 25, 3:08 AM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Gaylord MI
308 AM EDT Sat May 25 2019

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ016>018-020>036-041-
042-086>088-095>099-261200-
Straits of Mackinac within 5 nm of
Mackinac Bridge including Mackinac Island-St Ignace to False Detour
Channel-5NM East of Mackinac Bridge to Presque Isle Light MI
including Bois Blanc Island-Presque Isle Light to Sturgeon Pt MI
Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to
Alabaster MI-Grand Traverse Bay south of a line Grand Traverse Light
to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little Traverse
Bay-Sleeping Bear Point to Grand Traverse Light MI-Point Betsie to
Sleeping Bear Point MI-Manistee to Point Betsie MI-Whitefish Bay
(U.S. Portion)/Whitefish Point to Point Iroquois MI-St. Marys River
Point Iroquois to E. Potagannissing Bay-Emmet-Cheboygan-Presque Isle-
Leelanau-Antrim-Otsego-Montmorency-Alpena-Benzie-Grand Traverse-
Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-
Ogemaw-Iosco-Gladwin-Arenac-Western Chippewa-Central Chippewa-
Southeast Chippewa-Western Mackinac-Eastern Mackinac-Mackinac
Island/Bois Blanc Island-Beaver Island-Charlevoix-
308 AM EDT Sat May 25 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and Tonight.

Scattered thunderstorms will continue to impact much of Northern
Michigan early this morning...with some strong storms...mainly south
of a line from Traverse City to Alpena. Any stronger storms will
produce small hail and brief gusty winds along with heavy rainfall.

A few thunderstorms are possible across parts of eastern Upper and
northern Lower Michigan this afternoon and early evening. Severe
storms are not expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorm chances return to the outlook area at various times for
Monday night through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord

Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

In the hours before

Special weather statement, May 25, 1:52 AM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Gaylord MI
152 AM EDT Sat May 25 2019

MIZ041-250615-
Gladwin-
152 AM EDT Sat May 25 2019

...A LINE OF THUNDERSTORMS WILL AFFECT SOUTHERN GLADWIN COUNTY...

At 151 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles north of Clare to Edenville.
Movement was east at 40 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Gladwin, Beaverton, Wooden Shoe Village, Rhodes and Winegars.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4382 8461 4398 8460 4404 8437 4396 8416
      4383 8416 4383 8436 4381 8437 4381 8459
TIME...MOT...LOC 0551Z 257DEG 34KT 4391 8472 4379 8436

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 1:52 AM EDTSpecial Weather StatementAPXGladwin23 min
May 25, 2:17 AM EDTSpecial Marine WarningAPX58 min
May 25, 3:19 AM EDTSpecial Weather StatementAPXGrand Traverse, Missaukee, Wexford41 min
May 25, 3:29 AM EDTSevere Thunderstorm WarningAPXAntrim, Benzie, Grand Traverse, Kalkaska, Missaukee, Wexford46 min
May 25, 3:35 AM EDTSpecial Marine WarningAPX39 min
May 25, 5:17 PM EDTSpecial Weather StatementAPXMackinac28 min

Nearby

Small Craft Advisories in Michigan, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.